Sharp Estimates for Mean Square Approximations of Classes of Differentiable Periodic Functions by Shift Spaces

Mathematics
  • 3 Downloads

Abstract

Let L2 be the space of 2π-periodic square-summable functions and E(f, X)2 be the best approximation of f by the space X in L2. For n ∈ ℕ and BL2, let \({{\Bbb S}_{B,n}}\) be the space of functions s of the form \(s\left( x \right) = \sum\limits_{j = 0}^{2n - 1} {{\beta _j}B\left( {x - \frac{{j\pi }}{n}} \right)} \). This paper describes all spaces \({{\Bbb S}_{B,n}}\) that satisfy the exact inequality \(E{\left( {f,{S_{B,n}}} \right)_2} \leqslant \frac{1}{{^{{n^r}}}}\parallel {f^{\left( r \right)}}{\parallel _2}\). (2n–1)-dimensional subspaces fulfilling the same estimate are specified. Well-known inequalities are for approximation by trigonometric polynomials and splines obtained as special cases.

Keywords

best approximation shift spaces sharp constants 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    N. P. Korneichuk, Exact Constants in Approximation Theory (Nauka, Moscow, 1987; Cambridge Univ. Press, Cambridge, 1991).CrossRefGoogle Scholar
  2. 2.
    Sun Yongsheng and Li Chun, “Best approximation of certain classes of smooth functions on the real axis by splines of a higher order,” Math. Notes 48, 1038–1044 (1990).MathSciNetMATHCrossRefGoogle Scholar
  3. 3.
    I. J. Schoenberg, Cardinal Spline Interpolation, 2nd ed. (SIAM, Philadelphia, 1993).MATHGoogle Scholar
  4. 4.
    M. Golomb, “Approximation by periodic spline interpolants on uniform meshes,” J. Approximation Theory 1, 26–65 (1968).MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    M. Kamada, K. Toriachi, and R. Mori, “Periodic spline orthonormal bases,” J. Approximation Theory 55, 27–34 (1988).MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    O. L. Vinogradov, “Analog of the Akhiezer–Krein–Favard sums for periodic splines of minimal defect,” J. Math. Sci. 114, 1608–1627 (2003).MathSciNetMATHCrossRefGoogle Scholar
  7. 7.
    O. L. Vinogradov, “Sharp inequalities for approximations of classes of periodic convolutions by odd-dimensional subspaces of shifts,” Math. Notes 85, 544–557 (2009).MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Allerton Press, Inc. 2018

Authors and Affiliations

  1. 1.St. Petersburg State UniversitySt. PetersburgRussia

Personalised recommendations